BACKGROUND which may contribute to my symptoms:
- I am 25/female
- Heavy caffeine drinker (3 cups/day)
- Had a concussion with complete loss of consciousness/vomiting/CT scan when I was between 10-11 years old
- I have been a vegetarian since July 2010
- Started taking a multivitamin only a few weeks ago.
- I have a history of eye ulcers (both eyes, within past 5 years)
- I am diagnosed with depression & anxiety
- I have been taking Effexor XR (150mg) since March 2011 and about a month ago I stopped taking it. I had missed a few days, then would take one. I have not taken it at all in the past 2-3 weeks. I have read posts on this website that the withdrawal may be the reason for the symptoms.
- Experienced 4 close deaths this year, before this - I hadn't had a death since I was 4 years old. Despite this, I am generally NOT depressed.
- "Whooshing" sensation and pressure in my HEAD, when turning my head or moving my eyes back and forth. This is almost constant and has been going on for about a month.
- Memory loss/short term: My memory has been terrible for about a month or two now. I cannot recall what I was doing 5 minutes ago, and often walk into a room and realize I cannot remember why/what I went in there for.
- Hearing: My hearing has seemed worse for about a year now. At my last vision exam, (earlier this year), they did a hearing test, and I could hear both beeps - so they said there wasn't anything to be worried about.
- Vision: My vision seems to be getting worse, but it is hard to tell - I have always had significantly bad vision. My eyesight 'fades' in and out, and my eyes cross.
- Dyslexia/Trouble explaining myself: These symptoms have also been within the past few months.
- Inability to concentrate: I started taking BrainStrong (DHA) a week ago because this has been so bad.
- Body stiffness
- Twitches: Fingers, arms, wrists.
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with a doctor.
Without the ability to examine and obtain a history, I can not tell you what the exact cause of the symptoms is. However I will try to provide you with some useful information.
Trouble with memory in younger people such as yourself are uncommon, but there are causes. One that comes to mind is low thyroid function, what is called hypothyroidism. Low thyroid function causes fatigue, weight gain, cold intolerance, constipation, and memory/concentration problems in addition to several other symptoms. Another possibility is anemia, which can cause severe fatigue and thinking trouble. In addition, other causes include certain vitamin deficiencies. These can all be diagnosed with simple blood tests.
Another group of problems that can cause thinking problems and fatigue are psychiatric. This is not at all to say you are crazy or making anything up. Clinical (medical) depression and anxiety can sometimes be expressed not in sad or depressed feelings but rather in thinking troubles and fatigue. Appropriate treatment improves this.
Finally, certain people live into adulthood with thinking troubles that are later diagnosed as learning disabilities or attention deficit disorder (ADD). Many people think of this as a childhood disorder but it can start in childhood and not be diagnosed into adulthood.
There are several potentially treatable causes to your symptoms. I strongly suggest you share your concerns with your physician. She/he after examining you and obtaining a history may choose to recommend referral to a specialist as necessary.
Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.